Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 114, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 3, 2003, 5:11 AM CDT for Hickman County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2003, 5:11 AM CDT (10:11 UTC)
- Expired
- Sep 3, 2003, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Hickman County, TN
The radar
The Nashville radar (KOHX), 102 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 031011
FFWBNA
TNC081-031300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 AM CDT WED SEP 3 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKMAN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CENTERVILLE
* UNTIL 800 AM CDT
* AT 507 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OCCURRING ACROSS HICKMAN COUNTY, WITH ANOTHER AREA OF
MODERATE TO HEAVY RAINFALL UPSTREAM. IN ADDITION, RADAR ESTIMATES
THAT SOME SPOTS IN THE WARNED AREA HAVE TOPPED 2 INCHES DURING THE
PAST 3 HOURS.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR
IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES, DIPS, OR OTHER LOW SPOTS IF WATER COVERS THE ROAD.
NEVER TRY TO CROSS A FLOWING STREAM, EVEN A SMALL ONE, ON FOOT. TO
ESCAPE RISING WATER, MOVE TO HIGHER GROUND.
LAT...LON 3567 8774 3593 8772 3595 8757 3600 8752
3597 8720 3573 8722 3561 8742 3565 8756
3561 8765
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:59 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 3, 3:59 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT WED SEP 03 2003 CLOUDS...ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...WERE OBSERVED IN MIDDLE TENNESSEE EARLY THIS MORNING. TEMPERATURES WERE MAINLY AROUND 70 DEGREES. THE AVN IS THE MOST PROGESSIVE WITH THE WEATHER SYSTEM CURRENTLY ACROSS MID TN. TEND TO BELIEVE ITS IDEA OF DRYING THE MID AND UPPER LEVELS TODAY. HOWEVER, JUST BECAUSE MID AND HIGH LEVEL MOISTURE LEAVES DOESNT MEAN CLEARING AT THE LOWER LEVELS WILL ENSUE QUITE AS QUICKLY. THUS, AM GOING MORE WITH AN AVN/NGM BLEND FOR CLOUDS AND PRECIP TONIGHT. LOCALLY HEAVY RAINS OF AROUND AN INCH HAVE FALLEN OVERNIGHT IN OUR NORTHEASTERN COUNTIES. ALSO, KOHX SHOWS 3HR RAINFALL ESTIMATES OF 1 TO 2 INCHES ASSOCIATED WITH THIS BATCH OF SHOWERS AND STORMS OVER OUR WESTERN COUNTIES. THE NASHVILLE AREA HAD BETWEEN ONE HALF AND ONE INCH OF RAIN YESTERDAY. THUS, WILL GO WITH A FLASH FLOOD WATCH FOR ABOUT THE NORHTHEAST QUARTER OF OUR AREA TODAY. BELIEVE THINNING MOISTURE AT THE MID AND HIGH LEVELS OVER OUR WESTERN COUNTIES WILL REDUCE HEAVY RAIN THREAT THERE. AFTER THIS SYSTEM PASSES BY TONIGHT, LOOKS LIKE SMOOTH SAILING FOR THE REST OF THE WEEK. BNA TB 081/067 085/063 7200 CSV TB 077/064 080/058 8320 .BNA...FLOOD WATCH EAST OF A SPRINGFIELD, ASHLAND CITY, FRANKLIN LINE. 19
Hazardous weather outlook, Sep 2, 5:30 AM CDT, 23 hours 41 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-031030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF AN APPROACHING FRONT AND A STEADY STREAM OF TROPICAL MOISTURE WILL BRING NUMEROUS THUNDERSTORMS AND THE POSSIBILITY OF HEAVY RAINFALL TO THE MID STATE THIS AFTERNOON AND EVENING. GIVEN THE HIGH GROUND MOISTURE LEVELS STILL PRESENT ACROSS MUCH OF MIDDLE TENNESSEE FROM RECENT HEAVY RAINS, THERE EXISTS THE POSSIBILITY OF FLASH FLOODING, ESPECIALLY OVERNIGHT, WHEN THE POTENTIAL FOR HEAVY RAINFALL APPEARS GREATEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:01 AM CDT | Flash Flood Warning | OHX | Humphreys | 3 hr |
| Sep 3, 4:06 AM CDT | Flash Flood Warning | OHX | Pickett | 3 hr |
| Sep 3, 7:23 AM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.